Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 2016, 11:47 AM CDT for Texas County, Wright County, Missouri. It was in force for 14 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2016, 11:47 AM CDT (16:47 UTC)
- Expired
- Mar 30, 2016, 12:01 PM CDT
- In force
- 14 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 11:55 AM CDT | HAIL 1.25 | Dawson, MO | DELAYED REPORT...PICTURE ON SOCIAL MEDIA OF HALF DOLLAR SIZED HAIL IN THE DAWSON AREA ABOUT 10 MILES NORTH OF MOUNTAIN GROVE. TIME WAS ESTIMATED. |
| Mar 30, 11:55 AM CDT | HAIL 1.25 | Dawson, MO | REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 565 m²/s²
- 0-3 km storm-relative helicity
- 625 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
416
WUUS53 KSGF 301647
SVRSGF
MOC215-229-301730-
/O.NEW.KSGF.SV.W.0010.160330T1647Z-160330T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI...
NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1230 PM CDT
* AT 1147 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF MOUNTAIN GROVE...MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN GROVE... LICKING...
HOUSTON... DAWSON...
NORWOOD... HARTVILLE...
HUGGINS... PLATO...
HAZELTON... BENDAVIS...
BUCYRUS... ROBY...
SUCCESS... MANES...
GRAFF... PRESCOTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9239 3722 9259 3748 9227 3748 9225
3749 9225 3761 9211 3760 9176 3742 9175
TIME...MOT...LOC 1647Z 231DEG 50KT 3722 9235
HAIL...1.00IN
WIND...<50MPH
$$
GRIFFIN1 follow-up statement
145
WWUS53 KSGF 301701
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 PM CDT WED MAR 30 2016
MOC215-229-301711-
/O.CAN.KSGF.SV.W.0010.000000T0000Z-160330T1730Z/
WRIGHT MO-TEXAS MO-
1201 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WRIGHT AND NORTHERN
TEXAS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3709 9239 3722 9259 3748 9227 3748 9225
3749 9225 3761 9211 3760 9176 3742 9175
TIME...MOT...LOC 1659Z 231DEG 50KT 3735 9216
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:42 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 30, 11:42 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1142 AM CDT WED MAR 30 2016 ...Increasing Coverage of Storms this Afternoon... .MESOSCALE DISCUSSION... Issued at 1135 AM CDT Wed Mar 30 2016 Monitoring increasing convection from northeastern Oklahoma into northern Arkansas in advance of upper level shortwave trackingnortheast from the Red River Valley. Strong moisture advection and Most Unstable Cape of 1000-2000 J/KG will support a continued increase in coverage and intensity of showers and thunderstorms this afternoon. Expect this afternoon's activity to be elevated in nature with the primary severe weather risk being hail up to the size of quarters. Will also monitoring for the development of thunderstorms farther west across Kansas in advance of approaching primary upper level trough and surface dryline. Convection is expected to fire along this dry line late this afternoon near the I-35 corridor in eastern Kansas and then spread eastward into western Missouri this evening. This activity will have the potential to produce all modes of severe weather especially along and west of the I-49 corridor. && .SHORT TERM...(Today and tonight) Issued at 245 AM CDT Wed Mar 30 2016 The main concern for this time frame remains unchanged: Severe weather potential. Strong low pressure will shift east across Neb with a trailing dryline reaching the Flint Hills region of KS by early evening 7pm/31-00z. The main concern will be how much convection will be able to fire along the dryline late today and this evening while moderate instability is in place. Some modest moisture return at around 850mb is evident in sfc observations and is in line with RAP progged soundings in the near term. Moisture is advecting n-ne underneath and elevated mixed layer/cap along with more extensive mid/upper level moisture. Will still take some work to get precip going with sfc dew points still in the low/mid 30s. Subtle mid level impulses moving northeast from the southern Plains will increase overall lift while deeper low level moisture rapidly increases for the southwest this morning increasing chances for elevated convection with mucapes reaching up to near 1500 j/kg. Can't rule out some hail with stronger updrafts given good mid level lapse rates. There will be a break, or at least a partial one, in the overall coverage of showers during the mid afternoon. Attention then turns to the dryline off to our west. A narrow corridor of moderate surface based instability is expected to develop with uncapped mlcape values of about 1500 j/kg by early evening (progged GFS KJLN sounding). The temporal window for progged robust instability (GFS) looks small late today and this evening but given the strong vertical shear a large hail and tornado threat exists where discreet convection can develop. The high res ARW and NMM are not too bullish in moving the convection too far off the dryline initially so it looks like the best chance for severe storms late today and this evening will be over the western cwfa. As the low continues off to the east, a cold front catches up to the dryline and moves east through the cwfa overnight. Again, high res models are not to bullish with convection as the front sweeps through with more robust convection to our south limited moisture/buoyancy over our area (as mentioned in SPC discussion). Will need to watch trends closely as the weather evolves today. The SPC day 1 looks good with a slightly higher probability of tornadoes over the far western cwfa and a general 15% hail and wind risk over most of the area. The hail risk will likely be more tied to earlier elevated convection and then what every develops near the dryline. The wind risk will be more late today and tonight. .LONG TERM...(Thursday through Tuesday) Issued at 245 AM CDT Wed Mar 30 2016 A colder and dry air mass moves into the area behind the front Thu. Frost headlines may be needed with the coldest night/early morning looking to be Fri/Sat morning. A couple of shortwaves moving through the upper level nw flow may produce some clouds brief sprinkles over the northeast cwfa Fri. A quick warming trend will occur this weekend. Another front is expected to move south into/through the area Monday, but with dry air expected to be in place, only modest rain chances are expected at best. Cooler and dry weather is expected for day 7/Tue. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 625 AM CDT Wed Mar 30 2016 MVFR stratus is beginning to build into the area this morning, and cloud cover will likely remain in place for much of the day today. Scattered thunderstorms will be possible at times today, with the best chances early this afternoon and again later this evening. Occasional drops to IFR will be possible with thunderstorms today, as well as strong and erratic winds. A front should clear the area later tonight, bringing an eventual return to VFR by the latter portions of the forecast period. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && MESOSCALE...Foster SHORT TERM...DSA LONG TERM...DSA AVIATION...Boxell
Hazardous weather outlook, Mar 30, 5:40 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CDT WED MAR 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 540 AM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A FEW STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP BY LATE MORNING THROUGH THE AFTERNOON. LARGE HAIL UP TO QUARTERS WILL BE THE MAIN THREAT WITH THE FIRST ROUND OF MIDDAY AND AFTERNOON STORMS. ANOTHER ROUND OF SEVERE STORMS WILL DEVELOP NEAR AND AHEAD OF A DRY LINE OVER SOUTHEAST KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS WILL SHIFT EAST INTO PORTIONS OF WESTERN MISSOURI DURING THE EVENING HOURS. LARGE HAIL UP TO HALF DOLLAR SIZE...DAMAGING WIND GUSTS UP TO 60 MPH...AND ISOLATED TORNADOES MAY BE POSSIBLE OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. THE OVERALL BEST CHANCES FOR SEVERE STORMS WILL BE IN COUNTIES ALONG AND WEST OF INTERSTATE 49 WITH LESSER CHANCES TO THE EAST. STORMS ARE EXPECTED TO TRANSITION INTO MORE OF A LINE OVER THE EASTERN OZARKS ALONG A COLD FRONT AS INSTABILITY WEAKENS LATE WEDNESDAY NIGHT WITH A DECREASING SEVERE STORM RISK. GUSTY NON THUNDERSTORM WINDS WILL ALSO OCCUR TODAY WITH WINDS OF 30 TO 35 MPH POSSIBLE OVER SOUTHEAST KANSAS AND PARTS OF SOUTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LIGHT FREEZE OR FROST MAY BE POSSIBLE BY THE END OF THE WEEK WITH COLDER TEMPERATURES RETURNING. THE BEST CHANCES WILL BE FRIDAY NIGHT AND EARLY SATURDAY MORNING. AN ELEVATED FIRE DANGER WILL BE POSSIBLE AT TIMES DURING THE DAYLIGHT HOURS FRIDAY THROUGH MONDAY WITH A DRY AIR MASS IN PLACE AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY FOR THE STORMS THAT ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND THIS EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE EVOLVING WEATHER SITUATION TODAY. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Mar 30, 11:36 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1136 AM CDT WED MAR 30 2016
MOZ083-301700-
DENT MO-
1136 AM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DENT COUNTY UNTIL NOON
CDT...
AT 1135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SALEM...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
SALEM... STONE HILL...
GLADDEN... HOWES MILL...
SLIGO... BOSS...
DARIEN... HOWES...
TURTLE... BANGERT...
LAT...LON 3758 9117 3759 9131 3752 9131 3743 9150
3758 9167 3779 9150 3779 9131 3771 9131
3770 9130 3769 9115 3759 9116
TIME...MOT...LOC 1635Z 231DEG 45KT 3758 9147
GRIFFINSpecial weather statement, Mar 30, 11:38 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1138 AM CDT WED MAR 30 2016
MOZ098-301715-
SHANNON MO-
1138 AM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHANNON COUNTY UNTIL 1215
PM CDT...
AT 1138 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SUMMERSVILLE...OR 12 MILES NORTHEAST OF MOUNTAIN
VIEW...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
CURRENT RIVER STATE PARK... EMINENCE...
SUMMERSVILLE... WEST EMINENCE...
PINE CREST... MIDRIDGE...
ALLEY SPRING... ROUND SPRING...
LAT...LON 3699 9166 3720 9166 3742 9143 3741 9118
3732 9118 3731 9116 3726 9116 3725 9112
3720 9112 3720 9109 3718 9109
TIME...MOT...LOC 1638Z 231DEG 51KT 3711 9154
GRIFFINSpecial weather statement, Mar 30, 11:43 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT WED MAR 30 2016
MOZ082-092-301730-
WRIGHT MO-TEXAS MO-
1143 AM CDT WED MAR 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WRIGHT AND NORTHERN TEXAS
COUNTIES UNTIL 1230 PM CDT...
AT 1143 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NORWOOD...OR 8 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING
NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN GROVE... HOUSTON...
MANSFIELD... DAWSON...
NORWOOD... HARTVILLE...
HUGGINS... HAZELTON...
BENDAVIS... BUCYRUS...
ROBY... SUCCESS...
MANES... GRAFF...
PRESCOTT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3715 9268 3759 9211 3742 9175 3706 9245
3706 9248
TIME...MOT...LOC 1643Z 231DEG 50KT 3719 9241
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:36 AM CDT | Special Weather Statement | SGF | Dent | 24 min |
| Mar 30, 11:38 AM CDT | Special Weather Statement | SGF | Shannon | 37 min |
| Mar 30, 11:43 AM CDT | Special Weather Statement | SGF | Texas, Wright | 47 min |
| Mar 30, 11:52 AM CDT | Special Weather Statement | SGF | Barton | 38 min |
| Mar 30, 12:05 PM CDT | Special Weather Statement | SGF | Lawrence, Newton | 40 min |
| Mar 30, 12:26 PM CDT | Special Weather Statement | SGF | Stone | 49 min |
| Mar 30, 12:29 PM CDT | Special Weather Statement | SGF | Pulaski | 46 min |
| Mar 30, 1:02 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 27 min |
| Mar 30, 1:27 PM CDT | Special Weather Statement | SGF | Benton | 48 min |
| Mar 30, 2:06 PM CDT | Special Weather Statement | SGF | Phelps | 39 min |
| Mar 30, 2:17 PM CDT | Special Weather Statement | SGF | Maries | 43 min |
| Mar 30, 3:32 PM CDT | Special Weather Statement | SGF | Morgan | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.